EconPapers    
Economics at your fingertips  
 

Semiparametric Estimation of a Regression Model with an Unknown Transformation of the Dependent Variable

Joel L Horowitz

Econometrica, 1996, vol. 64, issue 1, 103-37

Abstract: This paper shows how to estimate a model in which an unknown transformation of the dependent variable is a linear function of explanatory variables plus an unobserved random variable, U, whose distribution is unknown. The model nests many familiar parametric and semiparametric models, including models with Box-Cox transformed dependent variables and proportional hazards models with and without unobserved heterogeneity. The paper develops root-n consistent, asymptotically normal estimators of the transformation function, coefficients of the explanatory variables, and distribution of U. The results of Monte Carlo experiments indicate that the estimators work well in samples of size one hundred. Copyright 1996 by The Econometric Society.

Date: 1996
References: Add references at CitEc
Citations: View citations in EconPapers (102)

Downloads: (external link)
http://links.jstor.org/sici?sici=0012-9682%2819960 ... O%3B2-V&origin=repec full text (application/pdf)
Access to full text is restricted to JSTOR subscribers. See http://www.jstor.org for details.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:ecm:emetrp:v:64:y:1996:i:1:p:103-37

Ordering information: This journal article can be ordered from
https://www.economet ... ordering-back-issues

Access Statistics for this article

Econometrica is currently edited by Guido Imbens

More articles in Econometrica from Econometric Society Contact information at EDIRC.
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2025-03-19
Handle: RePEc:ecm:emetrp:v:64:y:1996:i:1:p:103-37